Alert archive / North Dakota / Frost Advisories in 2016
Frost Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 13, 2016, 12:30 PM CDT for 6 counties in North Dakota. It took effect at Sep 14, 2016, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2016, 12:30 PM CDT (17:30 UTC)
- In effect from
- Sep 14, 2016, 3:00 AM CDT
- Expired
- Sep 14, 2016, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 70 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS73 KBIS 131730 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1230 PM CDT TUE SEP 13 2016 NDZ004-005-012-013-023-025-140130- /O.NEW.KBIS.FR.Y.0006.160914T0800Z-160914T1300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...DUNSEITH... ROLETTE...SHELL VALLEY...ST. JOHN...VELVA...TOWNER...DRAKE... RUGBY...HARVEY...FESSENDEN...CARRINGTON 1230 PM CDT TUE SEP 13 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING...LATE TONIGHT THROUGH MID MORNING WEDNESDAY. * OVERNIGHT TEMPERATURES...LOWER TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEINERT
3 follow-up statements
772 WWUS73 KBIS 131944 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 244 PM CDT TUE SEP 13 2016 NDZ004-005-012-013-023-025-140345- /O.CON.KBIS.FR.Y.0006.160914T0800Z-160914T1300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...DUNSEITH... ROLETTE...SHELL VALLEY...ST. JOHN...VELVA...TOWNER...DRAKE... RUGBY...HARVEY...FESSENDEN...CARRINGTON 244 PM CDT TUE SEP 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * TIMING...LATE TONIGHT THROUGH MID MORNING WEDNESDAY. * OVERNIGHT TEMPERATURES...LOWER TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEINERT
674 WWUS73 KBIS 140246 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 946 PM CDT TUE SEP 13 2016 NDZ004-005-012-013-023-025-141100- /O.CON.KBIS.FR.Y.0006.160914T0800Z-160914T1300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...DUNSEITH... ROLETTE...SHELL VALLEY...ST. JOHN...VELVA...TOWNER...DRAKE... RUGBY...HARVEY...FESSENDEN...CARRINGTON 946 PM CDT TUE SEP 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * TIMING...LATE TONIGHT THROUGH MID MORNING WEDNESDAY. * OVERNIGHT TEMPERATURES...LOWER TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WAA
176 WWUS73 KBIS 140827 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 327 AM CDT WED SEP 14 2016 NDZ004-005-012-013-023-025-141300- /O.CON.KBIS.FR.Y.0006.000000T0000Z-160914T1300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...DUNSEITH... ROLETTE...SHELL VALLEY...ST. JOHN...VELVA...TOWNER...DRAKE... RUGBY...HARVEY...FESSENDEN...CARRINGTON 327 AM CDT WED SEP 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...THROUGH MID MORNING WEDNESDAY. * OVERNIGHT TEMPERATURES...LOWER TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AJ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 13, 9:12 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 13, 9:12 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 912 AM CDT Tue Sep 13 2016 .UPDATE... Issued at 912 AM CDT Tue Sep 13 2016 Quick update to let frost and freeze headlines expire on time at 9am CDT. Temperatures will warm through the day along with decreasing clouds for all but the southwest. Attention turns to tonight when we may need additional frost headlines, then Wed night through Friday when chances for thunderstorms return to the region. UPDATE Issued at 625 AM CDT Tue Sep 13 2016 Made some minor adjustments to sky cover. Otherwise current forecast remains on track. Will leave the frost/freeze headlines alone for now. Currently in the upper 20s to lower 30s across northwest ND. Clouds keeping southern portion of frost advisory warmer than forecast but no reason to cancel at this time. && .SHORT TERM...(Today and tonight) Issued at 236 AM CDT Tue Sep 13 2016 The main forecast highlight in the short term period will be patchy frost tonight. Positively tilted upper level trough from central Canada into the west coast of the U.S. will begin to split in the short term period with the southwest portion of the trough closing off and the northeast portion tracking across the northern plains. Jet induced mid and upper level clouds will dissipate today as the upper trough over the area moves east and upper level ridging and surface high pressure build over the area. This will bring cool conditions but with more sunshine than Monday. Expect highs in the upper 50s to lower 60s. Mostly clear and cool tonight as high pressure slides east of the area. Will likely need some frost highlights across portions of the north and east tonight. There is some uncertainty as to how much of the area may need highlights, as a southerly flow returns from west to east. With this uncertainty, and current frost advisory still in effect, will hold off on issuing any additional headlines at this time. Day shift will have time to nail down the specifics. Did lower temperatures tonight closer to numerical guidance. .LONG TERM...(Wednesday through Monday) Issued at 236 AM CDT Tue Sep 13 2016 Increasing temperatures and thunderstorm chances highlight the extended period. The aforementioned upper low lifts through the central and northern Rockies on Wednesday and into the northern plains by Wednesday night. This will bring a chance of showers and thunderstorms to the forecast area Wednesday night through Friday. The best chances will remain over the west Wednesday night, then spread across the state Thursday and Thursday night, and taper from west to east Friday into Friday evening. The best chance for a strong to possibly severe storm would likely be over the west Wednesday night as the low level jet kicks in ahead of the upper low. Then on Thursday central in the higher dewpoint air ahead of the upper low and associated frontal boundary. We dry out and warm up over the weekend with temperatures climbing well into the 70s with some lower 80s possible by Sunday. A weak cold front moves through on Monday bringing slightly cooler temperatures and minimal precipitation chances north. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 625 AM CDT Tue Sep 13 2016 An area of mvfr ceilings near KJMS through around 13 UTC otherwise mainly low vfr ceilings south and east through midday and clear skies northwest. Light winds expected through the forecast period. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Sep 13, 12:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1230 PM CDT TUE SEP 13 2016 NDZ004-005-013-023-025-141730- BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER- 1230 PM CDT TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FROST EXPECTED LATE TONIGHT THROUGH MID MORNING WEDNESDAY. A FROST ADVISORY IS IN EFFECT. PLEASE SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>012-022-036-037-141730- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-SHERIDAN- KIDDER-STUTSMAN- 1230 PM CDT TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST WILL BE POSSIBLE LATE TONIGHT THROUGH MID MORNING WEDNESDAY...ESPECIALLY OVER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>021-031>035-040>048-050-051-141730- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 1230 PM CDT TUE SEP 13 2016 /1130 AM MDT TUE SEP 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
Nearby
Frost Advisories in North Dakota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.